Oklahoma, 2005

Flooding in Oklahoma, August 29, 2005

August 29, 2005 · NWS OUN · 3 events in 3 counties and zones

3 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 29, 9:16 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 29, 9:16 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1016 AM CDT MON AUG 29 2005

.DISCUSSION...
NORTHERLY COMPONENT AT LOWER LEVELS BRINGING
DRIER AIR INTO FORECAST AREA..AND ELIMINATES
MARGINAL POP THREAT FOR THE REST OF THE DAY.
PREVIOUS TEMPS AND WIND LOOK ON TRACK.    GW

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  92  68  92  67 /  10  10  10  10
HOBART OK         92  67  93  67 /  10  10   0  10
WICHITA FALLS TX  93  69  94  69 /  10  10  10  10
GAGE OK           92  63  91  63 /  10  10   0  10
PONCA CITY OK     92  67  90  67 /  10  10  10  10
DURANT OK         93  69  92  69 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Aug 29, 11:32 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1232 PM CDT MON AUG 29 2005

OKZ004>048-050>052-TXZ083>090-301200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
INSTABILITY IS NOT EXPECTED TO BE SUFFICENT TO GENRATE THUNDERSTORMS
THIS AFTERNOON OR TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 1 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF
OF OKLAHOMA LATE WEDNESDAY AS A COLD FRONT APPROACHES THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Woods

When
August 29, 2:00 PM CST to 5:00 PM CST
Where
Woods forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.417, -96.050

Rainfall totals of 1-2 inches over already saturated soils in the Cimarron River basin in northwestern Oklahoma brought short-term flooding to the area. Minor rural flooding occurred briefly along the Cimarron River 5 miles south of Waynoka, OK at the river gage site. The Cimarron River initially crested at 8.04 feet, 0.04 feet above flood stage, at 4:00 pm CST on August 29, and was above flood stage from 2:00 pm CST to 5:00 pm CST on August 29.

Flood, Major

When
August 29, 2:00 PM CST to 5:00 PM CST
Where
Major forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.867, -98.417

Flood, Woodward

When
August 29, 2:00 PM CST to 5:00 PM CST
Where
Woodward forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473541, 5473542, 5473543.